J Clin Neurol.  2007 Sep;3(3):165-167. 10.3988/jcn.2007.3.3.165.

Neurotoxic Syndrome Developed after Taking Sertraline and Risperidone

Affiliations
  • 1Department of Neurology, Clinical Research Institute, Seoul National University Hospital, Seoul, Korea. kimmanho@snu.ac.kr
  • 2Program in Neuroscience, Neuroscience Research Institute of SNUMRC, Seoul National University, Seoul, Korea.
  • 3Center for Alcohol and Drug Addiction Research, Department of General Psychiatry, Seoul National Hospital, Seoul, Korea.
  • 4Division of Epidemic Intelligence Service, Korea Center for Disease Control & Prevention, Seoul, Korea.

Abstract

Neuroleptic malignant syndrome and serotonin syndrome share many common clinical features, and the term "Neurotoxic syndrome" can be used when a clear distinction cannot be made between the two. Here we present a case of 19-year-old man who experienced serotonin syndrome caused by sertraline intake, and consecutive neuroleptic malignant syndrome by risperidone. This case suggests that these two syndromes can be concomitantly induced in some patients who are susceptible to these drugs. Clinicians may have to pay close attention to this problem when prescribing drugs to patients who previously showed sensitivity to CNS-acting drugs.

Keyword

Neuroleptics; Serotonin syndrome; Sertraline; Risperidone
Full Text Links
  • JCN
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr